Poisoning from an overdose of Ansaid (a pain and inflammation medicine).
- body as a whole o unsteadiness
- respiratory o wheezing
- eyes, ears, nose, and throat o ringing in the ears o blurred vision
- gastrointestinal o nausea and/or vomiting o diarrhea o stomach pain o possible bleeding in the stomach and intestinal areas
- nervous system o headache o agitation o incoherence (not understandable) o convulsions o confusion o coma o drowsiness
Before Calling Emergency
Determine the following information:
- the patient’s age, weight, and condition
- the name of the product (ingredients and strengths if known)
- the time it was swallowed
- the amount swallowed
- if the medication was prescribed for the patient
Poison Control, or a local emergency number
See poison control centers for the national toll-free hotline. They will instruct you if it is necessary to take the patient to the hospital. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Induce vomiting.
- Administer activated charcoal.
- Administer a laxative.
- Treat the symptoms.
Recovery is very likely if the acidification of the blood can be neutralized and maintained near normal levels.
by Gevorg A. Poghosian, Ph.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.